Worst Yeast infection EVER on Cipro. Any advise?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Nov 2004
Total Posts : 18
   Posted 10/6/2008 2:11 AM (GMT -6)   
OK, I stopped the Levaquin b/c of too many scary warnings and side effects and started Cipro (I know...they are like the same drug, just no black box warning on Cipro...and I just have a better feeling about the later)
Well, I have never in my life had such a debilitating vaginal yeast infection. Bad! I have totally been supplementing with probiotics and Kombucha to repopulate the gut with friendly bacteria. I even have horribly painful fungal rashes under my armpits. So, disgusting, I know. What do you guys do on the antibiotics to help this?
I even took a diflucan on the first day, but the yeast laughed at that. I have been gluten free for 8 months and have been fighting intestinal yeast off with anti-yeast diet and probiotics which I'm still doing, but the Cipro is letting those nasty little buggers invade. What to do? Thanks guys

Veteran Member

Date Joined Jan 2003
Total Posts : 6044
   Posted 10/6/2008 2:49 AM (GMT -6)   
get thee to a infection specialist for some anti fungal meds . must be pills to get into the whole system, topicals wont work. hey its all part of the "thing" we do


Equestrian Mom
Veteran Member

Date Joined Mar 2008
Total Posts : 3106
   Posted 10/6/2008 5:15 AM (GMT -6)   
When I vaginal yeast infections from Cipro, Difulcan only worked when I took it for more than a week...I did find that messed up my gut, though. I found that I could use the one day Monostat and that did the trick for about a month. I never had any body rashes. so I cannot help you with that..I hope you can find relief soon!

Elite Member

Date Joined Feb 2004
Total Posts : 20552
   Posted 10/6/2008 12:46 PM (GMT -6)   
Primadophilus Reuteri made by natures way (probiotic) has guaranteed intestinal release, aids with lactose intolerance, high cholesterol and for women vaginal health...I have not had a yeast infection since taking it daily and in the past I had issues with re-occuring yeast infections, it has also helped with my crohn's and IBS, though it must be taken daily and indefinitely...you can also cure a yeast infection by using plain yogurt "up there" this tip was given to me yrs ago by my GP and it works.

My bum is broken....there's a big crack down the middle of it! LOL :)

Regular Member

Date Joined Sep 2006
Total Posts : 181
   Posted 10/6/2008 3:28 PM (GMT -6)   
my doc prescribes two does of Difulcan when I am on cipro for UTIs.
33 year old Female
Diagnosed with CD 2006, had suffered long before 2006.
CD Meds: Remicade every 7 weeks & Imuran 50 mg,
Also have seasonal allergies, milk allergy, and asthma.

Veteran Member

Date Joined Jun 2008
Total Posts : 1058
   Posted 10/6/2008 4:11 PM (GMT -6)   
Saccheromyces Boulardii is a yeast that out-competes Candida and is not invasive. It can be found in health food stores and since it is a yeast, it is not killed by antibiotics. It also has other beneficial effects on the gut by competing with gut bacteria and generally soothing the gut. You can't take this with diflucan though.

Regular Member

Date Joined Sep 2008
Total Posts : 97
   Posted 10/6/2008 5:49 PM (GMT -6)   

I've been doing the Initial Phase Diet for the past week or so for candida. You can find more info at



Veteran Member

Date Joined May 2003
Total Posts : 3103
   Posted 10/6/2008 5:52 PM (GMT -6)   
Ever since I was on IV and oral antibiotics for a fistula and got my first yeast infection (this was just a few years ago, too, darn it), I don't even pass go. When I fill a script for antibiotics of any kind, I just get the monistat to go with it.

Sounds like some Diflucan might be in order. Luckily that's usually a short course kind of thing, one or two days. Supplement with some monistat (the one day kit) and maybe some anti-itch cream and some baby wipes to keep clean in between doses. That's my main thing. Monistat at night, and babywipes or short showers during the day.
"Let me light my lamp,"
Says the star,
"And never debate
If it will help to remove the darkness."
-- Indian poet, Rabindranath Tagore

New Member

Date Joined Oct 2008
Total Posts : 1
   Posted 10/6/2008 10:58 PM (GMT -6)   
Hi, I went through the same nightmare about 3 months ago and after a bit of online searching, found out that yeast in your body thrives on carbs and sugars. So I went on a no to very low carb diet and in about 2 weeks the yeast died off. Used Desitin to soothe the burning. It actually worked pretty well. I tried all the over the counter stuff too and nothing worked, just cost a lot of money.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 21, 2016 10:39 PM (GMT -6)
There are a total of 2,709,906 posts in 298,848 threads.
View Active Threads

Who's Online
This forum has 153371 registered members. Please welcome our newest member, Gardener Ann.
296 Guest(s), 6 Registered Member(s) are currently online.  Details
Mews2much, Michael_T, Bohemond, CaliJR, ChickNorris, Msloray

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer